Alert archive / Kansas / Wind Advisories in 2011

Wind Advisory 26, NWS Goodland, KS

October 16, 2011Cheyenne County, Kit Carson County, Yuma County, Colorado; 5 counties in Kansas

NWS Goodland, KS issued this wind advisory at Oct 16, 2011, 2:35 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 5 counties in Kansas. It took effect at Oct 17, 2011, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2011, 2:35 PM MDT (20:35 UTC)
In effect from
Oct 17, 2011, 12:00 PM MDT
Expired
Oct 17, 2011, 6:00 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 36 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS73 KGLD 162035
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT SUN OCT 16 2011

COZ090>092-KSZ001-013-027-041-042-170445-
/O.NEW.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
235 PM MDT SUN OCT 16 2011 /335 PM CDT SUN OCT 16 2011/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT
/7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM
MDT /7 PM CDT/ MONDAY. 

* TIMING/DURATION...NORTH WINDS WILL INCREASE BY MONDAY AFTERNOON
  ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS AND CONTINUE
  THROUGH SUNSET.

* PEAK WINDS...SUSTAINED WINDS BETWEEN 30 AND 35 MPH WITH GUSTS AS
  HIGH AS 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
4 follow-up statements
711 
WWUS73 KGLD 170405
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1005 PM MDT SUN OCT 16 2011

COZ090>092-KSZ001-013-027-041-042-171500-
/O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
1005 PM MDT SUN OCT 16 2011 /1105 PM CDT SUN OCT 16 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
6 PM MDT /7 PM CDT/ MONDAY...

* TIMING/DURATION...NORTH WINDS WILL INCREASE MONDAY AFTERNOON
  ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS AND CONTINUE
  THROUGH SUNSET.

* PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
  AS HIGH AS 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
513 
WWUS73 KGLD 170858
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
258 AM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-171830-
/O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
/O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 6 PM MDT /7 PM CDT/ THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 6 AM MDT /7 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. A WIND ADVISORY REMAINS IN
EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT/7 PM CDT/ TONIGHT.

* TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE
  BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET.

* PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS 
  AS HIGH AS 50 MPH. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 30
  DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-171830-
/O.NEW.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
258 AM MDT MON OCT 17 2011 /358 AM CDT MON OCT 17 2011/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 6 AM MDT /7 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY. 

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING THE
  OVERNIGHT HOURS.

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 32
  DEGREES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$


JRM
725 
WWUS73 KGLD 171755
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-180200-
/O.CON.KGLD.WI.Y.0026.111017T1800Z-111018T0000Z/
/O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY...

* TIMING/DURATION...WINDS WILL SHIFT TO THE NORTH AND INCREASE 
  BETWEEN NOON AND 2 PM MDT AND PERSIST TO AROUND SUNSET. 

* PEAK WINDS...SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS
  APPROACHING 50 MPH.

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 
  30 DEGREES ACROSS THE AREA...BRINGING A WIDESPREAD FROST TO 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-180200-
/O.CON.KGLD.FR.Y.0007.111018T0600Z-111018T1200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
1155 AM MDT MON OCT 17 2011 /1255 PM CDT MON OCT 17 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 6 AM MDT /7 AM CDT/ TUESDAY...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL TO AROUND 
  32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
259 
WWUS73 KGLD 180005
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT MON OCT 17 2011

COZ090>092-KSZ001-013-027-041-042-181200-
/O.EXP.KGLD.WI.Y.0026.000000T0000Z-111018T0000Z/
/O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...LEOTI
605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE
  LOWER 30S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-NEZ079>081-181200-
/O.EXT.KGLD.FR.Y.0007.111018T0600Z-111018T1500Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
605 PM MDT MON OCT 17 2011 /705 PM CDT MON OCT 17 2011/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...

* TIMING/DURATION...FROST WILL DEVELOP ACROSS THE AREA DURING 
  THE OVERNIGHT HOURS. 

* TEMPERATURE INFO...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOW
  TO MID 30S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:30 PM MDT, 5 minutes earlier.

Area forecast discussion, Oct 16, 2:30 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT SUN OCT 16 2011

.DISCUSSION...
230 PM MDT SUN OCT 16 2011

A WEAK SHORT WAVE OVER NORTHWEST COLORADO SUNDAY AFTERNOON MOVES
ACROSS THE CENTRAL HIGH PLAINS OVERNIGHT AHEAD OF THE MAIN UPPER
TROUGH MOVING THROUGH THE INTERMOUNTAIN REGION. THIS WEAK WAVE WILL
PROVIDE AN INCREASE IN MAINLY MID TO HIGH LEVEL CLOUDS WHILE RETURN
FLOW AROUND THE SURFACE AREA OF HIGH PRESSURE BEGINS TO PULL LOW
LEVEL MOISTURE INTO THE AREA. WHILE NO PRECIPITATION IS EXPECTED
OVERNIGHT...IT WILL SET THE STAGE FOR POSSIBLE PRECIPITATION OVER
THE FORECAST AREA DURING THE DAY ON MONDAY FOLLOWING THE PASSAGE OF
WHAT APPEARS TO BE ANOTHER COLD FRONT EARLY IN THE DAY ALONG WITH
THE MAIN UPPER TROUGH AROUND MID DAY.

JSL

IN ADDITION TO PRECIP CHANCES ASSOCIATED WITH COLD FRONT AND
SHORTWAVE TROUGH ON MONDAY...WINDY CONDITIONS ARE ALSO EXPECTED
DURING THE AFTERNOON INCREASING BEHIND COLD FRONT...EXPECTED TO
BE CENTERED OVER THE CWA BY 18Z. 12Z GFS/NAM BOTH INDICATING
PRESSURE RISES BEHIND FRONT OF AT LEAST 6-9MB AND H85-H7 WINDS
BETWEEN 30-45KT. BUFKIT MIXING HEIGHTS KEEP WESTERN EXTENT OF CWA
WITHIN HIGH END OF ADVISORY...THOUGH NAM H85 WINDS ARE JUST UNDER
WARNING CRITERIA ACROSS CHEYENNE COUNTY COLORADO. I HAVE DECIDED
TO ISSUE WIND ADVISORY FOR MON AFTERNOON ACROSS WESTERN EXTENT OF
CWA THIS FORECAST CYCLE...WITH HIGHER CONFIDENCE IN HIGH END
ADVISORY BASED ON SREF AND GFS.

GUIDANCE IN GOOD AGREEMENT ON LARGE SCALE ASCENT AHEAD OF COLD FRONT
AND PV ANOMALY CENTERED OVER CWA BETWEEN 18-21Z MONDAY. BEST MOISTURE
ADVECTION ALSO APPEARS AFTER 18Z OVER NORTH AND EASTERN PART OF CWA
BETWEEN 18-21Z...BASED 295-305K ISENTROPIC MIXING RATIO/TOTAL
MOISTURE FIELDS. GFS/NAM INDICATING DECENT 0-3KM/H7-H5 LAPSE RATES
AND ELEVATED WEAK INSTABILITY LINGERING DURING THE AFTERNOON BEHIND
THE FRONT. THIS COULD SUPPORT ISO-SCT SHRA ACTIVITY AFTER LARGE
SCALE SUPPORT HAS ALREADY MOVED EAST. ACTIVITY BEHIND THE FRONT
SHOULD BE LIMITED IN COVERAGE AND DURATION THOUGH...AS SUBSIDENCE
QUICKLY BUILDS OVER CWA BEHIND PV ANOMALY...WITH PRECIP ACROSS CWA
EXPECTED TO END BY 00Z. I HAVE ADJUSTED TIMING OF POPS SAT TO
ACCOUNT FOR CURRENT TRENDS...AND INCREASED COVERAGE OVER EASTERN CWA
MONDAY AFTERNOON.

FIRST WIDESPREAD FROST EXPECTED ACROSS THE CWA MONDAY NIGHT...AND
KILLING FREEZE POSSIBLE TUESDAY NIGHT OVER MUCH OF THE CWA. THOUGH
COLD END OF GUIDANCE IS INDICATING TEMPS POSSIBLY COLDER TUE NIGHT
THAN WHAT WE ARE CURRENTLY CARRYING...I PREFERRED TO KEEP IN LINE
WITH CONSENSUS AND PERSISTENCE. ONLY MINOR ADJUSTMENTS MADE TO LOW
TEMP FORECAST.

WEDNESDAY-SUNDAY...SHORTWAVE RIDGING BUILDS OVER CWA
WED...TRANSITIONING TO NW ZONAL FLOW BY FRI AS TROUGH DEVELOPS
ACROSS EASTERN CONUS. WHILE THERE ARE SMALL SCALE FEATURES THAT
ATTEMPT TO ROTATE THROUGH THE MEAN FLOW ALOFT...LARGE SCALE
SUBSIDENCE AND DEEP DRY LATER IN PLACE ACROSS THE CWA SHOULD KEEP
CONDITIONS DRY. BELOW NORMAL TEMPERATURES WEDNESDAY/WEDNESDAY NIGHT
WILL GRADUALLY WARMING BACK TO NORMAL LEVELS BY NEXT WEEKEND.

DR
&&

.AVIATION...
1055 AM MDT SUN OCT 16 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
WINDS WILL WEAKEN AND SHIFT TO THE EAST THIS AFTERNOON AS A HIGH
PRESSURE CENTER MOVES SOUTHEASTWARD INTO EASTERN NEBRASKA. A
SHORTWAVE TROUGH WILL APPROACH THE REGION ON MONDAY
MORNING...THOUGH THE GREATEST IMPACTS TO THE TERMINALS SHOULD BE
JUST OUTSIDE OF THE 18Z PERIOD. WINDS WILL START TO INCREASE AND
BECOME GUSTY AT KGLD LATE IN THIS PERIOD...AND THE POSSIBILITY FOR
SHOWERS NEAR KMCK WILL ALSO INCREASE LATE IN THE PERIOD.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/
     MONDAY FOR KSZ001-013-027-041-042.

NE...NONE.
CO...WIND ADVISORY FROM NOON TO 6 PM MDT MONDAY FOR COZ090>092.

&&
Hazardous weather outlook, Oct 16, 3:47 AM MDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
347 AM MDT SUN OCT 16 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
347 AM MDT SUN OCT 16 2011 /447 AM CDT SUN OCT 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA ON
MONDAY...MAINLY WEST OF A BENKELMAN TO RUSSEL SPRINGS LINE.
SUSTAINED WINDS AROUND 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE.

OVERNIGHT TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED ACROSS
MUCH OF THE AREA MONDAY AND TUESDAY NIGHT BRINGING THE POTENTIAL
FOR WIDESPREAD FROST OR HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2011Wind Advisories in Colorado, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.